Massachusetts, 2012High Wind in Massachusetts, April 23, 2012
April 23, 2012 · NWS BOX · 2 events in 2 counties and zones
An area of low pressure moved from the mid-Atlantic, west of New England, bringing rain and strong winds. A low level jet enhanced winds in some Massachusetts locations resulting in high winds.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved from the mid-Atlantic, west of New England, bringing rain and strong winds. A low level jet enhanced winds in some Massachusetts locations resulting in high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 22, 9:25 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 22, 9:25 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1025 PM EDT SUN APR 22 2012
.SYNOPSIS...
LOW PRESSURE ALONG THE DELAWARE COAST WILL MOVE NORTH TONIGHT. THIS
WILL BRING HEAVY RAINFALL TO NEW ENGLAND. THE LOW WILL PASS WEST OF
NEW ENGLAND MONDAY...THEN LINGER OVER ONTARIO THROUGH MIDWEEK
YIELDING SCATTERED SHOWERS TUESDAY AND WEDNESDAY FOR SOUTHERN NEW
ENGLAND. THEN A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION
THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
1020 PM UPDATE...
BAND OF HEAVY RAINFALL MOVING IN ACROSS MOST AREAS...WITH SOMEWHAT
LIGHTER RAINFALL OVER E MA. NOTING HEAVIEST RAINFALL ACROSS CT
VALLEY AT JUST OVER AN INCH SO FAR WITH MORE HEAVY RAIN MOVING IN.
FLOOD ADVISORY HAS BEEN ISSUED MAINLY FOR THE URBAN AREAS OF
SPRINGFIELD AND HARTFORD.
TEMPS/DEWPTS WERE A LITTLE HIGHER THAN FORECAST. UPDATED GRIDS TO
REFLECT THIS TREND. ALSO...WARM FRONT MOVING ACROSS NANTUCKET WITH
SE WINDS AND TEMP SLOWLY RISING. NEAR RANGE MOS GUIDANCE SHOWED THIS
TREND PRETTY WELL SO LEANED WITH THAT BLENDING WITH CURRENT
CONDITIONS FOR TRENDS. HAVE ALSO UPDATED REMAINING GRIDS TO BRING
CONDITIONS CURRENT.
PREVIOUS DISCUSSION...
COASTAL LOW PRESSURE WILL DEEPEN THROUGH THE NIGHT AS IT MOVES
NORTH. PRESSURE FALLS OF ROUGHLY 2 MB/HOUR ARE FORECAST DURING THE
PERIOD. THIS WILL TIGHTEN THE PRESSURE GRADIENT AND DEVELOP
STRENGTHENING WINDS ESPECIALLY JUST ABOVE A STABLE MARINE LAYER AT
THE SURFACE. THE NAM SHOWS AN EAST WIND AT 70 KNOTS BETWEEN 900 MB
AND 950 MB...THE GFS AND ECMWF SHOW SOUTH WINDS OF 60 TO 65 KNOTS AT
THE SAME HEIGHT. THESE STRONG WINDS WILL CONTINUE TO GENERATE STRONG
LIFT AS THEY FLOW OVER THE SURFACE LAYER.
MODELS SHOW A CORRIDOR OF 1.5 INCH PRECIPITABLE WATER VALUES
FEEDING UP FROM THE WEST INDIES. THIS COMBINED WITH THE STRONG
LIFT WILL MEAN OCCASIONAL HEAVY DOWNPOURS.
THE OTHER CONCERN WILL BE THE WIND. WITH A STABLE SURFACE
LAYER...HOW MUCH OF THAT 60-70 KNOT LOW LEVEL JET WILL REACH THE
SURFACE? AND WHAT AREAS ARE MOST AT RISK FOR THIS WIND? BUFKIT
SHOWS THE STRONG WINDS REACHING AS LOW AS 965 MB WHICH WOULD BE
LOW ENOUGH TO REACH THE HIGHER HILLS OF OUR AREA. EVEN SO...IT
SHOWS LITTLE IN THE WAY OF STRONG GUSTS REACHING THE SURFACE.
TIMING OF THE LOW LEVEL JET CENTERS ON THE 06Z-12Z TIME PERIOD.
CLIMATOLOGY FOR A SOUTHEAST WIND EVENT SHOWS THE CAPE AND ISLANDS
AT RISK AS WELL AS THE PLYMOUTH AND NEWPORT RI AREAS. WE HAVE
ISSUED A WIND ADVISORY FOR THIS AREA FROM AROUND MIDNIGHT TO AFTER
SUNRISE. ALSO SOME CONCERN FOR EXPOSED LOCATIONS SUCH AS CAPE ANN
AND VICINITY AS WELL AS THE EAST SLOPES OF THE CENTRAL HILLS BUT
CONFIDENCE IS MUCH LESS IN THESE LOCATIONS AS MODEL DATA ISN/T
EVEN CLOSE TO ADVISORY LEVEL WINDS...SO NO ADVISORY IN THESE AREAS.
FORECAST WINDS ARE A BLEND OF HI-RES MODELS AND THE GFS...PLUS
SIGNIFICANT HAND EDITING ALONG THE EAST SLOPES OF THE CENTRAL
HILLS AND THE BERKSHIRES. TEMPS ARE A BLEND OF MOS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY...
THE LOW LEVEL JET AND THE PLUME OF MOISTURE WILL BE SHIFTING EAST
AND NORTHEAST AROUND 12Z. MODEL CROSS SECTIONS ALSO SHOW MUCH DRY
AIR AND SUBSIDENCE AT MID AND HIGH LEVELS BY MIDDAY...ALTHOUGH
WITH LINGERING MOISTURE AT AND BELOW 850 MB. SO EXPECT IMPROVING
CONDITIONS WITH DIMINISHING RAIN. BUT LOW LEVEL MOISTURE MAY BE
ENOUGH TO HOLD IN MOSTLY CLOUDY SKIES THROUGH THE AFTERNOON.
TEMPS ALOFT COOL THROUGH THE DAY WITH 850 TEMPS AT 10C IN THE
MORNING AND 0C IN THE EVENING. THIS AND THE CLOUD COVER WILL LIMIT
DAYTIME HIGHS...WE WENT WITH A 10F DIURNAL RANGE WITH MAX TEMPS OF
55-60F.
MONDAY NIGHT...
VERTICALLY STACKED LOW PRESSURE MOVES FARTHER NORTHWEST INTO
CANADA. THIS WILL MAKE ROOM FOR SOME BREAKS IN THE CLOUDS
ESPECIALLY AFTER MIDNIGHT. THE DRY AIR ALOFT SHOULD KEEP UP
DRY...BUT COULD BE SCATTERED OR WIDELY SCATTERED SHOWERS ALONG THE
BERKSHIRE SLOPES. TEMPS ARE A BLEND OF MOS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGHLIGHTS...
* BLUSTERY CONDITIONS AND SCATTERED SHOWERS FOR TUE AND WED
* CLIPPER SYSTEM ACROSS THE REGION THURS INTO FRI
* WHILE TURNING COOLER...UNCERTAIN PRECIP CHANCES INTO NEXT WEEK
OVERVIEW...
BETTER AGREEMENT WITHIN THE EXTENDED IN HANDLING THE DEPARTING SYS
AND FOLLOW-UP CLIPPER LOW INTO THE END OF THE WEEK. UNCERTAINTY LIES
INTO THE WEEKEND AND INTO NEXT WEEK...BUT NOTABLY...WITH A STACKED
LOW OVER ERN CANADA OVER MUCH OF THE EXTENDED FCST PD...ANTICIPATE
WAVES OF ENERGY THRU THE RGN OUT OF THE NW WITH PREVAILING NW FLOW
THRU THE LOW-MID LVLS USHERING SLIGHTLY COOLER YET MORE SEASONABLE
CONDITIONS.
TUESDAY...
ANTICIPATE S NEW ENGLAND TO BE ENVELOPED BY DRIER AIR WRAPPING INTO
THE DEPARTING SYS. INITIALLY LESSER ON CLOUDS AND A PREVAILING SLY
FLOW WEDGING WARMER AIR ACROSS THE RGN /KEEPING COOLER AIR OVER
NY-PA AT BAY/ SHOULD RESULT IN MAX TEMPS FOR THE DAY INTO THE MID-
UPR 50S. BUT INTO THE MIDDAY-AFTN PD...FEEL DIURNALLY FORCED CUMULUS
AND LOW-TOPPED SHOWERY WX WILL BE SCTD ABOUT THE FCST RGN /PER FCST
SOUNDINGS WELL-MIXED PROFILE AS HIGH AS H8 WITH ELEVATED INSTABILITY
BELOW THE INVERSION BETWEEN H7-8/. LITTLE IN THE WAY OF CAPE...WILL
FOREGO MENTION OF THUNDER. MIXING OF LOW-LVLS WILL MIX-DOWN FASTER
MOMENTUM...NEED TO BE CONCERNED OF SWLY WINDS GUSTING 35 TO 40 MPH.
TUESDAY NIGHT...
WHILE DIURNALLY FORCED ENERGY DISSIPATES...SHRTWV ENERGY WRAPPING
AROUND THE BROADER SYS WILL INVOKE CYCLOGENESIS WITHIN THE BETTER
BAROCLINIC RGN OFFSHORE OF NEW ENGLAND. THE 22/12Z GFS IS SLOWER ON
THIS OUTCOME OVER THE 22/12Z NAM/CANADIAN AND 22/0Z ECMWF SOLNS. IN
GOING WITH THE CONSENSUS...THERE ARE SOME PLACEMENT ISSUES ON THE
SFC LOW. NEVERTHELESS...WILL GO WITH THE POSSIBILITY FOR INCREASING
CLOUDS AND SHOWERY WX FOR THE E/SERN ZONES INTO THE MORNING PD. WITH
THE ABUNDANCE OF CLOUDS...WILL GO WITH A MILD EVNG.
WEDNESDAY INTO WEDNESDAY NIGHT...
A REPEAT OF TUESDAY...CYCLONIC FLOW ACROSS THE RGN AND COLDER AIR
THRU THE LOW-MID LVLS...LOOKING AT A WELL-MIXED PROFILE TO H8 WITH
SOME ELEVATED INSTABILITY ALONG AND AHEAD OF A SECONDARY COLD FRNT
ANTICIPATED THRU THE RGN BY NIGHTFALL. SLIGHTLY WARMER COMPARED TO
TUES IN ACCORDANCE. DIURNALLY DRIVEN CUMULUS AND SCTD SHOWERS INTO
THE AFTN...DISSIPATING INTO THE EVNG. SWLY WINDS BECOMING W/NW
BEHIND THE FRNT...LESS GUSTY. HIGH PRES BUILDS INTO THE RGN INTO
THURS MORN. BECOMING MOSTLY CLEAR WITH LIGHTER WINDS WHICH MAY MAKE
FOR A FAVORABLE ENVIRONMENT FOR NOCTURNAL COOLING. HAVE NUDGED MIN
TEMPS A FEW DEGREES COOLER FROM MOS GUIDANCE. SOME CONCERN ABOUT
FOG THRU THE INTERIOR WITH SATURATED GROUND LOCALLY ENHANCING SFC
DWPTS.
THURSDAY INTO FRIDAY...
SHRTWV ENERGY ROTATING AROUND THE BROADER CYCLONIC LOW ACROSS ERN
CANADA INTERACTING WITH PACIFIC ENERGY THRU THE LONGWAVE PATTERN
WILL LEND TO A DEEPENING CLIPPER LOW THRU THE OH RVR VLY SWEEPING S
AND E OF NEW ENGLAND. WHILE SOLNS HAVE TRENDED BETTER...SPECIFICS
REMAIN UNCERTAIN /SUCH AS WHETHER THE TWO DISTURBANCES PHASE/. WHAT
DOES SEEM CERTAIN IS FOR WET WX TO IMPACT THE FCST AREA BEGINNING
AROUND MIDDAY THURS CLEARING OUT LATE FRI. BLUSTERY S/SELY FLOW
ALONG AND AHEAD BACKING OUT OF THE W/NW AND GUSTING AS THE SYS
CONTINUES TO DEEPEN AS IT LIFTS OUT OF THE RGN. MASS FIELD PATTERNS
PER 22/12Z CANADIAN AND 22/0Z ECMWF ARE IN FAIRLY GOOD AGREEMENT IN
EVOLUTION COMPARED TO THE 22/12Z GFS.
WEEKEND...
LOW CONFIDENCE FROM HEREON. WHILE THE 22/12Z GFS AND 22/0Z ECMWF
SUGGEST A REINFORCING SHOT OF COLDER AIR THRU THE RGN AROUND THE
MIDDLE OF THE WEEKEND...SOLNS DIVERGE IN HANDLING SFC HIGH PRES OUT
OF CENTRAL CANADA...ALONG WITH THE BETTER BAROCLINIC ZONE AND
LONGWAVE PATTERN THRU THE MID-ATLANTIC. WHILE THE POSSIBILITY EXISTS
FOR A WAVE OF ENERGY TO TRANSLATE S OF NEW ENGLAND DURING THE PD...
HIGH PRES OUT OF CANADA COULD KEEP THE RGN DRY INTO THE BEGINNING OF
NEXT WEEK. MAY NEED TO BE CONCERNED OVER FROST/FREEZE HEADLINES FOR
THIS PD SHOULD OVRNGT TEMPS INTO SUNDAY MORN FALL AT OR BELOW FRZG
ALONG AND S OF THE MASS PIKE.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERNIGHT...
NOT MUCH CHANGE FROM PREVIOUS FORECAST WITH WIDESPREAD IFR...MAINLY
IN CIGS WITH MVFR VSBYS. THUS FORECAST CONFIDENCE IS HIGH ON THESE
CONDITIONS. GUSTY ONSHORE WINDS ALONG THE COAST. LLWS FOCUSED
07Z-14Z AS STRONG SE JET MOVES ACROSS SOUTHEAST MA. DID CONFINE LLWS
TO COASTAL TAFS SITES. LOTS OF STANDING WATER ON AREA RUNWAYS
OVERNIGHT WITH HEAVIEST RAIN FOCUSED FROM 03Z-12Z LIFTING SW TO NE.
KBOS TAF...MODERATE TO HIGH FORECAST CONFIDENCE. IFR...MAINLY IN
CIGS WITH MVFR VSBYS WILL CONTINUE OVERNIGHT IN FOG AND PATCHY FOG.
GUSTY NE WINDS WILL SHIFT TO SE TOWARD MORNING. PERIOD OF LLWS
FOCUSED FROM 09Z-13Z. LOTS OF STANDING WATER ON RUNWAYS WITH
HEAVIEST RAINFALL FROM 06Z-13Z.
MONDAY...MODERATE TO HIGH CONFIDENCE. IFR IN MORNING RAIN AND FOG
IMPROVING TO MVFR/VFR BY LATE AFTERNOON. SE GUSTS TO 35 KT OVER
CAPE/ISLANDS MON MORNING.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
TUESDAY AND WEDNESDAY...MODERATE CONFIDENCE VFR. SCTD SHRA. GUSTY
SWLY WINDS AROUND 30 KTS TUES...20-25 KTS WED.
THURSDAY AND FRIDAY...MODERATE CONFIDENCE VFR-MVFR. CLIPPER LOW
ACROSS THE RGN. BLUSTERY SLY FLOW INITIALLY...BACKING OUT OF THE
W/NW CONTINUED BLUSTERY.
&&
.MARINE...
OVERNIGHT...
GALE WARNINGS CONTINUE FOR ALL WATERS. E-NE WIND PICKING UP ALONG
THE E COAST. NOTING WIND SHIFT TO SE AT NANTUCKET...THOUGH STILL
E-NE AT BUOY 44020 AT 02Z. SEAS ALSO HIGHER THAN FORECAST...UP TO 8
FT AT BUOY 44029 AND REPORT FROM BOSTON PILOTS AT BROAD SOUND. HAVE
INCREASED SEAS ON THIS PACKAGE ABOUT 2-3 FT ON THE EASTERN
WATERS...SOUTHERN WATERS LOOK OK. EXPECT SEAS TO BUILD UP TO 9-13
FT ON THE OUTER WATERS BY SUNRISE.
MONDAY...
SOUTHEAST GALES CONTINUE DURING THE MORNING BUT DIMINISH THROUGH
THE DAY AS THE STRONG WINDS ALOFT MOVE OFF TO THE NORTHEAST. WINDS
BECOME SOUTH IN THE AFTERNOON.
MONDAY NIGHT...
WINDS DIMINISH BELOW SMALL CRAFT LEVELS...BUT SEAS REMAIN ABOVE 5
FEET ON MOST WATERS THROUGH THE NIGHT.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUESDAY...
BETTER CHC FOR SW GALES. SEAS REMAIN HIGH ALONG THE S WATERS AND
OUTER E WATERS. SEAS 10-12 FT INTO RI/BI SOUNDS. PSBL SHOWERS
ALONG THE NEAR-SHORE...INCREASING ALONG THE SE WATERS OVRNGT.
WEDNESDAY...
SWLY WINDS BLUSTERY UP TO 25 KTS. SEAS REMAIN 6-8 FT ALONG S
WATERS AND OUTER E WATERS. PSBL SHOWERS ALONG THE NEAR- SHORE.
THURSDAY INTO FRIDAY...
BLUSTERY SLY WINDS AHEAD OF A COLD FRNT...BACKING OUT OF THE NW
AND REMAINING BLUSTERY IN ITS WAKE. SEAS ABOVE 5 FT OVER THE S
WATERS AND OUTER E WATERS. IN WAKE OF THE FRNT...ANTICIPATE SEAS
ABOVE 5 FT OVER ALL OUTER WATERS. SHRA EXPECTED WITH FRNTL PASSAGE.
&&
.HYDROLOGY...
THE RAIN HAS MOVED IN. WE ARE STILL EXPECTING IT TO BE HEAVY AT
TIMES AS THE COASTAL LOW APPROACHES TONIGHT AND MOVES ACROSS NEW
YORK ON MONDAY. WILL LIKELY SEE 2-4 INCHES FOR MOST AREAS WITH
LOCALLY HIGHER AMOUNT GENERALLY ACROSS THE EAST SLOPES OF THE
BERKSHIRES AS WELL AS THE EAST SLOPES OF THE CENTRAL HILLS /FROM
THE MONADNOCKS IN SW NH THROUGH THE WORCESTER HILLS TO THE
HIGHLANDS IN NORTHEAST CT AND NORTHWEST RI/. LESSER AMOUNTS OVER
CAPE COD AND THE ISLANDS BUT STILL A WET TIME WITH 1.5 TO 2
INCHES OF RAIN ACROSS CAPE COD AND THE ISLANDS...HIGHER ACROSS
BLOCK ISLAND.
WITH THE ANTECEDENT DRY CONDITIONS SINCE THE FIRST OF THE YEAR...
THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO RESULT IN SIGNIFICANT
FLOODS ALONG THE MAINSTEM RIVERS AND SMALLER STREAMS. THE MOST
LIKELY SCENARIO IS FOR URBAN AND POOR DRAINAGE FLOODING IN ANY
HEAVIER DOWNPOURS TONIGHT AND MONDAY. IT IS POSSIBLE THAT SOME OF
THE SMALLER AND FASTER RESPONDING RIVERS COULD GO INTO MINOR FLOOD
IF RAINFALL TOTALS REACH 3 TO 4 INCHES OVER A LARGE AREA.
&&
.TIDES/COASTAL FLOODING...
9 PM UPDATE...
PROBABILITY OF COASTAL FLOODING REMAINS LOW WITH WIND DIRECTION
DURATION BEING LIMITED AS NE WINDS THIS EVENING WILL SHIFT TO SE
WITH WARM FRONT APPROACHING FROM THE SOUTH. DID INCREASE SURGE
GUID BY 0.5 FT PER LATEST TIDE GAGE OBSERVATIONS.
FOR EASTERN MA THIS PUTS STORM TIDE ABOUT 1.5 FT BELOW FLOOD
STAGE...WITH HIGH TIDE OCCURRING AROUND 1 AM MON. WAVE ACTION
WON/T BE SUFFICENT TO OVERCOME LOW WATER LEVELS...WITH WAVE
HEIGHTS EXPECTED ONLY AROUND 10 FT DURING HIGH TIDE. THUS LOW
RISK OF MINOR COASTAL FLOODING.
FOR THE SOUTH COAST DURATION WILL BE LIMITED AS WELL WITH WINDS
CURRENTLY NE AND NOT EXPECTED TO SHIFT TO SE UNTIL TOWARD MORNING.
STORM TIDE MON MORNING /AROUND 10 AM/ EXPECTED TO RUN ABOUT 2 FT
BELOW FLOOD STAGE. IN ADDITION BEST PRES FALLS ARE EXPECTED TO
TRACK ACROSS NYC AREA...WELL WEST OF THE AREA. THUS LOWERING THE
RISK OF COASTAL FLOODING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ002>004.
MA...FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ002>021-026.
WIND ADVISORY UNTIL 10 AM EDT MONDAY FOR MAZ019>024.
NH...FLOOD WATCH THROUGH MONDAY MORNING FOR NHZ011-012-015.
RI...FLOOD WATCH THROUGH MONDAY MORNING FOR RIZ001>007.
WIND ADVISORY UNTIL 10 AM EDT MONDAY FOR RIZ007-008.
MARINE...GALE WARNING UNTIL 2 PM EDT MONDAY FOR ANZ231>235-237-
254>256.
GALE WARNING UNTIL 10 AM EDT MONDAY FOR ANZ230-236.
GALE WARNING UNTIL 2 PM EDT MONDAY FOR ANZ250-251.
&&
SYNOPSIS...WTB/SIPPRELL
NEAR TERM...WTB/SIPPRELL/EVT
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...NOCERA/SIPPRELL/DUNTEN
MARINE...WTB/SIPPRELL/EVT
HYDROLOGY...SIPPRELL
TIDES/COASTAL FLOODING...NOCERAHazardous weather outlook, Apr 22, 3:10 PM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT SUN APR 22 2012
CTZ002>004-MAZ002>018-026-NHZ011-012-015-RIZ001>006-232015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
410 PM EDT SUN APR 22 2012
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ019>021-RIZ007-232015-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NEWPORT RI-
410 PM EDT SUN APR 22 2012
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022>024-RIZ008-232015-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
410 PM EDT SUN APR 22 2012
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>235-237-254>256-232015-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
410 PM EDT SUN APR 22 2012
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EDT
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS A MODERATE PROBABILITY FOR SOUTHWEST GALES ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-236-232015-
BOSTON HARBOR-NARRAGANSETT BAY-
410 PM EDT SUN APR 22 2012
...GALE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS A MODERATE PROBABILITY FOR SOUTHWEST GALES ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-251-232015-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
410 PM EDT SUN APR 22 2012
...GALE WARNING IN EFFECT FROM 1 AM TO 2 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THERE IS A MODERATE PROBABILITY FOR SOUTHWEST GALES ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SIPPRELL
In the hours before
Special weather statement, Apr 22, 11:48 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1248 AM EDT MON APR 23 2012
CTZ002>004-MAZ003>005-008>018-020-RIZ001>005-230545-
BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA-EASTERN FRANKLIN MA-EASTERN
HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN KENT RI-EASTERN NORFOLK
MA-HARTFORD CT-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-NORTHWEST
PROVIDENCE RI-SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN
BRISTOL MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-WESTERN KENT RI-WESTERN NORFOLK
MA-WESTERN PLYMOUTH MA-WINDHAM CT-
1248 AM EDT MON APR 23 2012
AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OD MODERATE TO HEAVY RAINFALL EXTENDING WEST TO EAST ACROSS
CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. RAINFALL
RATES AROUND ONE HALF INCH PER HOUR WERE OBSERVED. THESE RAINFALL
RATES WILL CONTINUE AS THIS BAND MOVES NORTH ACROSS NORTHERN
CONNECTICUT...NORTHERN RHODE ISLAND AND SOUTH CENTRAL MASSACHUSETTS
BEFORE 2 AM.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4214 7308 4216 7303 4230 7300 4234 7109
4172 7099 4171 7131 4174 7137 4172 7135
4169 7222 4171 7224 4169 7226 4167 7300
4180 7302 4181 7295 4188 7295 4191 7291
4197 7290 4197 7303 4203 7302 4204 7306
BELKHigh Wind, Southern Bristol
- When
- April 23, 12:06 AM EST to 1:06 AM EST
- Where
- Southern Bristol forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
An amateur radio operator measured a sustained wind speed of 40 mph on their home weather station.
High Wind, Suffolk
- When
- April 23, 1:30 AM EST to 2:33 AM EST
- Where
- Suffolk forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Logan International Airport in Boston (KBOS) recorded sustained wind speeds of 47 mph. No damage was reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in North Carolina, April 23, 20121 death · 1 event
- Flash Flooding and Hail in Oregon, April 23, 2012$100,000 · 1 in hail · 13 events
- Lake-Effect Snow in Pennsylvania, April 23 to 24, 2012$75,000 · 1 event
- Winter Weather in West Virginia, April 23, 20124 events
- Frost and Freeze in West Virginia, April 23 to 24, 20124 events
- Winter Weather in West Virginia, April 23, 20123 events
- High Surf in New York, April 23 to 25, 20123 events
- Heavy Snow in Pennsylvania, April 23 to 24, 20123 events
- Hail and Damaging Winds in California, April 23, 201253 kt wind · 3 events
- Hail and Damaging Winds in Oregon, April 23, 20121 in hail · 3 events
- Heavy Snow in West Virginia, April 23, 20122 events
- Flooding in Maine, April 23 to 24, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377820, 377821.